Alert archive / Arizona / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 21, NWS Phoenix, AZ

July 29, 2010Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 29, 2010, 4:24 PM MST for Maricopa County, Arizona. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2010, 4:24 PM MST (23:24 UTC)
Expired
Jul 29, 2010, 5:15 PM MST
In force
51 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 56 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:35 PM MSTTSTM WND GST 75Ne Peoria, AZREPORTED 70-80 MPH WIND GUSTS OCCURING BETWEEN 0435-0445 AT JOMAX AND 63RD AVE.
Jul 29, 4:35 PM MSTTSTM WND GST 75Ne Peoria, AZREPORTED 70-80 MPH WIND GUSTS OCCURRING BETWEEN 0435-0445 AT JOMAX AND 63RD AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2010-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2010-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
879 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WUUS55 KPSR 292324
SVRPSR
AZC013-300015-
/O.NEW.KPSR.SV.W.0021.100729T2324Z-100730T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
424 PM MST THU JUL 29 2010

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...SCOTTSDALE...PEORIA...

* UNTIL 515 PM MST

* AT 420 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES EAST OF PEORIA...AND
  MOVING NORTHWEST AT 15 MPH. OTHER STRONG STORMS EXTENDED FROM
  NORTH PHOENIX...TO NORTH SCOTTSDALE...TO NEAR SUNFLOWER.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ANTHEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

&&

LAT...LON 3378 11145 3355 11207 3381 11242 3402 11149
TIME...MOT...LOC 2322Z 124DEG 13KT 3368 11210

$$

WOODALL
2 follow-up statements
301 
WWUS55 KPSR 292349
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
449 PM MST THU JUL 29 2010

AZC013-300015-
/O.CON.KPSR.SV.W.0021.000000T0000Z-100730T0015Z/
MARICOPA AZ-
449 PM MST THU JUL 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST
FOR NORTHEASTERN MARICOPA COUNTY...

AT 447 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PEORIA...MOVING 
NORTHWEST AT 15 MPH. OTHER STRONG STORMS EXTENDED NORTHEAST FROM 
PEORIA...TO SOUTH OF CAVE CREEK...TO WEST OF SUNFLOWER.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTHEM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.

&&

LAT...LON 3378 11145 3355 11207 3381 11242 3402 11149
TIME...MOT...LOC 2348Z 124DEG 13KT 3372 11223

$$

WOODALL
004 
WWUS55 KPSR 300007
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
507 PM MST THU JUL 29 2010

AZC013-300015-
/O.CON.KPSR.SV.W.0021.000000T0000Z-100730T0015Z/
MARICOPA AZ-
507 PM MST THU JUL 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST
FOR NORTH CENTRAL MARICOPA COUNTY...

AT 504 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PEORIA...MOVING 
NORTHWEST AT 15 MPH. OTHER STRONG STORMS EXTENDED NORTHEAST FROM 
NEAR PEORIA TO SOUTH OF SEVEN SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3371 11166 3355 11207 3381 11242 3396 11176
TIME...MOT...LOC 0005Z 124DEG 13KT 3373 11225

$$

WOODALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:30 PM MST, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 29, 2:30 PM MST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
230 PM MST THU JUL 29 2010

.SYNOPSIS...
ACTIVE WEATHER IS EXPECTED ACROSS ARIZONA THIS EVENING AS A VERY
MOIST AND RATHER UNSTABLE AIRMASS IS IN PLACE OVER THE STATE. HEAVY
RAINFALL WITH LOCALIZED FLASH FLOODING WILL BE POSSIBLE ALONG WITH
STRONG... POSSIBLY DAMAGING...WINDS. ANOTHER ACTIVE DAY IS LIKELY
SATURDAY OR SUNDAY AS A SECOND LOW TRACKS OUT OF THE GULF OF MEXICO
AND TOWARD ARIZONA. TEMPERATURES WILL TREND DOWN HEADING INTO THE
WEEKEND DUE TO INCREASED CLOUD COVER AND SHOWER AND THUNDERSTORM
ACTIVITY. DRIER AIR WILL FILTER IN BY THE MIDDLE OF NEXT WEEK
CAUSING RAIN CHANCES TO DROP AND TEMPERATURES TO RISE.

&&

.DISCUSSION...
AS EXPECTED...CONVECTION HAS BEEN DEVELOPING NICELY EARLY THIS
AFTERNOON AND IT APPEARS THAT TONIGHT WILL INDEED BE RATHER ACTIVE.
VERY MOIST AND RATHER UNSTABLE AIRMASS NOW EXISTS OVER ARIZONA WITH
PWAT VALUES OVER 2 INCHES IN MANY SPOTS. SURFACE DEWPOINTS WERE IN
THE UPPER 60S TO LOW 60S AT 2 PM...AND WITH CLOUDS THINNING IN THE
LATE MORNING...ENOUGH SUNSHINE HAS BEEN RECEIVED TO START THE
ATMOSPHERE PERCOLATING. ISOLD TO SCATTERED STORMS HAVE DEVELOPED
FROM THE CO RIVER EAST INTO SRN GILA COUNTY...AND THEY HAVE BEEN
SLOW MOVERS...GIVEN THE RATHER WEAK WIND FIELDS ALOFT. DYNAMICS
SHOULD NOT BE THE MAJOR PLAYER TONIGHT...AS THE ONLY INVERTED TROF
OF SIGNIFICANCE IS STILL OVER FAR SERN NEW MEXICO THIS AFTERNOON.
STILL...THERE MAY BE SOME DEFORMATION/DIFLUENCE ALOFT THIS EVENING
AND THAT COULD AID IN THE ORGANIZATION OF STORMS THAT DEVELOP.

SO...WITH DYNAMICS ON THE WEAK SIDE AND STEERING FLOW FROM THE EAST
LESS THAN 15 KNOTS...EXPECT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO AFFECT SOUTH-CENTRAL AZ THIS AFTERNOON AND EVENING.
GIVEN THE HIGH MOISTURE CONTENT AND SLOW MOVEMENT OF
STORMS...LOCALLY HEAVY RAINFALL WILL BE AN ISSUE. THERE MAY BE ISOLD
WET MICROBURSTS WITH THE STORMS...BUT GIVEN THE MOIST SOUNDING
PROFILES...SHOULD BE HARD TO GET 60 PLUS MPH WINDS OUT OF THE STORMS
THAT DEVELOP. STORMS WILL BE SLOW TO MOVE OFF HIGHER TERRAIN...BUT
OUTFLOWS AND COLLIDING BOUNDARIES SHOULD BE SUFFICIENT TO KICK OFF
NEW CONVECTION AS THE DAY AND EVENING WEAR ON. FOR TONIGHT...WE WILL
CONTINUE TO CALL FOR POPS IN THE 50-60 PCT RANGE ACROSS
SOUTH-CENTRAL AZ...AND CHANCE POPS OVER SWRN AZ. POPS SHOULD BE
GENLY 10 PERCENT OR LESS ACROSS SERN CA WHERE THE AIRMASS IS MORE
STABLE.

FOR THE NEXT FEW DAYS...WE WILL BE REMAIN UNDER A VERY MOIST AND
UNSTABLE MONSOONAL FLOW...WITH STEERING FLOW GENERALLY FROM THE EAST
ACROSS THE ARIZONA PORTION OF THE CWA. PWAT VALUES WILL RANGE FROM
1.5 TO OVER 2 INCHES...850MB DEWPOINTS WILL EXCEED 14C...AND SURFACE
DEWPOINTS SHOULD BE IN THE 60S OR LOW 70S. DYNAMICS WILL BE TOUGHER
TO PIN DOWN...BUT MODEL GUIDANCE STILL IS CONSISTENT IN SUGGESTING
THE INVERTED TROF TO OUR EAST WILL MOVE UP AND INTO ARIZONA SATURDAY
INTO SUNDAY. THIS FEATURE SHOULD INCREASE OUR CHANCES FOR
PRECIP...BUT WILL ALSO LEAD TO INCREASED CLOUDS AND DECREASED HIGH
TEMPERATURES. FOR THE MOST PART...A HIGH GRADE MONSOON FORECAST WILL
BE IN EFFECT NEXT 3 DAYS...WITH CHANCE TO LIKELY POPS ACROSS SOUTH
CENTRAL AZ...CHANCE POPS ACROSS THE SWRN DESERTS...AND SLIGHT
CHANCES INTO SERN CA. WILL SHOW A DECREASING TEMP TREND WITH HIGHS
BELOW SEASONAL NORMALS EACH DAY. IN FACT...EXPECT HIGHS IN THE 90S
OVER THE CENTRAL DESERTS SATURDAY AND SUNDAY.

LATEST GFS/ECWMF CONTINUE TO CALL FOR SOMEWHAT OF A DRYING TREND
BEGINNING MONDAY AND CONTINUING INTO THE LATTER PART OF NEXT WEEK.
HOWEVER...THE DRYING LOOKS TO BE A BIT DELAYED AS COMPARED TO
EARLIER MODEL RUNS...WITH QUITE A BIT OF LOW LEVEL MOISTURE AND
INSTABILITY LINGERING INTO TUESDAY. ALSO...GFS CALLS FOR A SECOND
INVERTED TROF TO PASS SLOWLY BY TO OUR SOUTH THIS WEEKEND...THEN
SWING NORTH INTO SWRN AZ/SERN CA MONDAY INTO TUESDAY. AS IT DOES SO
IT WILL WEAKEN WITH MOISTURE SLATED TO THIN. AS SUCH...WE HAVE
RAISED POPS MONDAY AND TUESDAY...AND CALLED FOR SLIGHT CHANCES FOR
STORMS PRETTY MUCH FROM THE CO RIVER EASTWARD...AND CHANCES OVER
ZONE 24. WITH MOISTURE THINNING...AND HEIGHTS RISING...A WARMING
TREND WILL ALSO TAKE PLACE BY THE MIDDLE OF NEXT WEEK WITH HIGHS
REACHING TO AROUND SEASONAL NORMALS BY TUESDAY...AND ABOVE NORMAL
READINGS BY WEDNESDAY.

&&

.AVIATION...
SOUTH-CENTRAL AZ...INCLUDING KPHX...KIWA AND SURROUNDING AIRFIELDS...
STILL ANTICIPATING AN ACTIVE AFTERNOON/EVENING WITH THUNDERSTORMS
EXPECTED TO ARRIVE SOME TIME BETWEEN 02Z AND 04Z. ACTIVITY WILL
LIKELY BE DELAYED A BIT DUE TO CLOUD COVER THIS MORNING...BUT WHERE
THE SKIES HAVE CLEARED THUNDERSTORMS ARE DEVELOPING AS OF 1745Z.
GUSTY WINDS AND BLOWING DUST WILL BE A POSSIBILITY AT BOTH
SITES...BUT KEPT BLDU OUT OF TAFS BECAUSE IT SHOULD BE RATHER
LOCALIZED AND CONFIDENCE IS LOW IT WILL DIRECTLY IMPACT TAF SITES.
SHOWERS COULD LINGER AFTER MIDNIGHT MUCH LIKE THEY DID THIS
MORNING...AND HAVE KEPT A MENTION OF VCSH AT BOTH SITES THROUGH
ABOUT 11-12Z FRIDAY. WEST WINDS LATER THIS AFTERNOON SHOULD SWING
EAST THIS EVENING ASSOCIATED WITH OUTFLOW AND FURTHER THUNDERSTORM
DEVELOPMENT.

SOUTHEASTERN CA...INCLUDING KIPL...KBLH AND SURROUNDING AIRFIELDS...
EXPECT SOUTHEAST/SOUTH WINDS AT BOTH SITES THROUGH THE TAF PERIOD. A
FEW MID-LEVEL CLOUDS WILL HANG AROUND THROUGH THE AFTERNOON...WHILE
SOME BLOWOFF CIRRUS COULD MOVE ACROSS BOTH SITES LATE IN THE
FORECAST PERIOD BUT SHOULD NOT BE OF ANY SIGNIFICANCE FOR AVIATION
PURPOSES.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
PRECIP CHANCES WILL LINGER THROUGH THE WEEKEND AS ABUNDANT MOISTURE
WILL REMAIN IN PLACE ACROSS THE DESERT SOUTHWEST. THIS WILL RESULT
IN AFTERNOON HUMIDITIES ONLY DROPPING INTO THE 20-30 PERCENT RANGE
THROUGH THE WEEKEND WITH EXCELLENT OVERNIGHT RECOVERY EXPECTED.
DRIER AIR WILL ARRIVE EARLY NEXT WEEK WITH PRECIP CHANCES BECOMING
CONFINED MAINLY TO THE HIGHER TERRAIN NORTHEAST OF PHOENIX.
HUMIDITIES WILL DROP BUT OVERNIGHT RECOVERY IS STILL EXPECTED TO BE
GOOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...CB
AVIATION...PADDOCK
FIRE WEATHER...LEINS
Hazardous weather outlook, Jul 29, 5:48 AM MST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
548 AM MST THU JUL 29 2010

AZZ022>024-027-028-301300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
548 AM MST THU JUL 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA AND SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING...

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON AND
EVENING ACROSS SOUTH-CENTRAL ARIZONA...INCLUDING THE PHOENIX
METRO...GLOBE-MIAMI...GILA BEND...AND CASA GRANDE AREAS.

STORMS WILL FIRST DEVELOP OVER THE MOUNTAINS OF SOUTHERN GILA...FAR
NORTH AND EAST MARICOPA...AND EASTERN PINAL COUNTIES THIS AFTERNOON.
HEAVY RAINFALL WILL BE POSSIBLE WITH LOCALIZED FLASH FLOODING ALONG
WITH STRONG WINDS IN EXCESS OF 60 MPH AND FREQUENT LIGHTNING.
SHOWERS AND THUNDERSTORMS WILL THEN MIGRATE INTO THE LOWER DESERTS...
INCLUDING PHOENIX METRO...DURING THE EVENING HOURS. HEAVY RAINFALL
WITH LOCALIZED FLASH FLOODING WILL REMAIN A THREAT. FREQUENT
LIGHTNING WILL ALSO BE LIKELY AS WELL AS STRONG...POSSIBLY
DAMAGING...WINDS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LESS THUNDERSTORM ACTIVITY IS EXPECTED FRIDAY FOLLOWED BY ANOTHER
INCREASE SATURDAY OR SUNDAY. THE AIRMASS WILL STILL BE VERY MOIST
THROUGH THE WEEKEND MEANING LOCALIZED FLASH FLOODING WILL REMAIN
POSSIBLE. STRONG WINDS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE
STRONGER THUNDERSTORMS.

THUNDERSTORM ACTIVITY WILL DECREASE MONDAY AND REMAIN RATHER LOW
THROUGH MID-WEEK. THIS WILL ALLOW TEMPERATURES TO RISE TO ABOVE
NORMAL LEVELS...POSSIBLY EXCEEDING 110 DEGREES AT TYPICAL WARM
LOCATIONS ACROSS THE LOWER DESERTS INCLUDING THE PHOENIX AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-025-026-CAZ030>033-301300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
548 AM MST THU JUL 29 2010 /548 AM PDT THU JUL 29 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY AS A LOW PRESSURE
SYSTEM MOVES NORTH OUT OF SONORA INTO THE SOUTHWEST U.S. LOCALIZED
FLASH FLOODING WILL BE POSSIBLE AS THE ATMOSPHERE WILL BE VERY MOIST.
GUSTY WINDS IN EXCESS OF 45 MPH AND FREQUENT LIGHTNING WILL ALSO BE
POSSIBLE.

THUNDERSTORM ACTIVITY WILL DECREASE MONDAY AND REMAIN VERY LOW
THROUGH MID-WEEK. THIS WILL ALLOW TEMPERATURES TO RISE TO ABOVE
NORMAL LEVELS...POSSIBLY EXCEEDING 110 DEGREES AT TYPICAL WARM
LOCATIONS ACROSS THE LOWER DESERTS INCLUDING THE YUMA...EL CENTRO
...AND BLYTHE AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Jul 29, 3:28 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE PHOENIX AZ
328 PM MST THU JUL 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     3 SSE CHANDLER          33.26N 111.84W
07/29/2010                   MARICOPA           AZ   TRAINED SPOTTER

            NUMEROUS TREES AND TREE LIMBS DOWN NEAR GILBERT AND RIGGS
            INTERSECTION IN FAR SOUTH CHANDLER.

&&

WOODALL
Special weather statement, Jul 29, 3:29 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
329 PM MST THU JUL 29 2010

AZZ022>024-292315-
MARICOPA AZ-
329 PM MST THU JUL 29 2010

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 415 PM MST

AT 321 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS 9 MILES NORTHEAST OF WITTMANN.  THESE STORMS WERE
NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3402 11178 3382 11173 3367 11199 3381 11292
      3403 11291 3397 11253 3391 11229 3393 11225
      3396 11225 3405 11215
TIME...MOT...LOC 2228Z 180DEG 0KT 3390 11246

WATERS
Local storm report, Jul 29, 3:35 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
335 PM MST THU JUL 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND DMG     CHANDLER                33.29N 111.87W
07/29/2010                   MARICOPA           AZ   TRAINED SPOTTER

            REPORTED THREE POWER POLES DOWN 1/4 MILE SOUTH OF HUNT
            HWY ON GILBERT.

&&

RRICKEY
Special weather statement, Jul 29, 3:40 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST THU JUL 29 2010

AZZ022>024-292330-
MARICOPA AZ-
340 PM MST THU JUL 29 2010

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 430 PM MST

AT 334 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THE
LEADING EDGE OF OUTFLOW WINDS MOVING THROUGH SCOTTSDALE...NORTH
PHOENIX...AVONDALE...AND GLENDALE. WIND GUSTS TO 40 MPH CAN BE
EXPECTED AS THE OUTFLOW MOVES NORTH AND WEST THROUGH THE VALLEY.

LOCATIONS IMPACTED INCLUDE...
   SCOTTSDALE...
   PEORIA...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE WINDS SUBSIDE.

LAT...LON 3367 11264 3388 11173 3366 11171 3340 11227
TIME...MOT...LOC 2239Z 159DEG 14KT 3358 11200

WOODALL
Local storm report, Jul 29, 4:00 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
400 PM MST THU JUL 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HEAVY RAIN       3 NW CHANDLER           33.32N 111.91W
07/29/2010  M1.14 INCH       MARICOPA           AZ   TRAINED SPOTTER

            MEASURED 1.14 INCHES RAINFALL IN LAST 30 MINUTES.

&&

RRICKEY
Local storm report, Jul 29, 4:03 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
403 PM MST THU JUL 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             E GLENDALE              33.58N 112.20W
07/29/2010  E0.25 INCH       MARICOPA           AZ   TRAINED SPOTTER

            LOCATION 67 AVE AND PEORIA. REPORTED PEA SIZE HAIL. WIND
            GUST 53 MPH.

&&

RRICKEY

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:11 PM MSTSpecial Weather StatementPSRGila49 min
Jul 28, 5:23 PM MSTAreal Flood AdvisoryPSRMaricopa112 min
Jul 28, 5:38 PM MSTSpecial Weather StatementPSRPinal52 min
Jul 28, 5:48 PM MSTSpecial Weather StatementPSR42 min
Jul 28, 6:08 PM MSTSpecial Weather StatementPSRPinal37 min
Jul 28, 6:22 PM MSTSpecial Weather StatementPSR38 min
Jul 28, 6:24 PM MSTAreal Flood AdvisoryPSRMaricopa111 min
Jul 28, 6:30 PM MSTSevere Thunderstorm WarningPSRMaricopa45 min
Jul 28, 7:06 PM MSTSpecial Weather StatementPSRPinal39 min
Jul 28, 7:23 PM MSTSpecial Weather StatementPSRPinal37 min
Jul 28, 7:53 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal112 min
Jul 28, 7:57 PM MSTSpecial Weather StatementPSRMaricopa33 min
Jul 28, 8:30 PM MSTSpecial Weather StatementPSRMaricopa45 min
Jul 29, 12:53 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal112 min
Jul 29, 1:08 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa, Yuma112 min
Jul 29, 1:29 PM MSTSevere Thunderstorm WarningPSRPinal61 min
Jul 29, 1:45 PM MSTDust Storm WarningPSR75 min
Jul 29, 2:00 PM MSTSpecial Weather StatementPSRPinal45 min
Jul 29, 2:07 PM MSTFlash Flood WarningPSRLa Paz, Maricopa113 min
Jul 29, 2:50 PM MSTAreal Flood AdvisoryPSRPinal115 min
Jul 29, 2:51 PM MSTSpecial Weather StatementPSRPinal54 min
Jul 29, 2:56 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal34 min
Jul 29, 2:57 PM MSTDust Storm WarningPSR77 min
Jul 29, 3:18 PM MSTAreal Flood AdvisoryPSRMaricopa117 min
Jul 29, 3:29 PM MSTSpecial Weather StatementPSR46 min
Jul 29, 3:38 PM MSTFlash Flood WarningPSRMaricopa70 min
Jul 29, 3:40 PM MSTSpecial Weather StatementPSRMaricopa50 min
Jul 29, 3:46 PM MSTSevere Thunderstorm WarningPSRMaricopa59 min
Jul 29, 3:52 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa, Yuma113 min
Jul 29, 4:02 PM MSTSevere Thunderstorm WarningPSRLa Paz31 min
Jul 29, 4:09 PM MSTAreal Flood AdvisoryPSRMaricopa111 min
Jul 29, 4:44 PM MSTFlash Flood WarningPSRMaricopa2 hr
Jul 29, 4:44 PM MSTSpecial Weather StatementPSR46 min
Jul 29, 4:47 PM MSTSevere Thunderstorm WarningPSRMaricopa45 min
Jul 29, 4:56 PM MSTFlash Flood WarningPSRMaricopa2 hr
Jul 29, 4:56 PM MSTSevere Thunderstorm WarningPSRMaricopa64 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.